Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Ah god here goes again...

  1. #1
    Join Date
    Jul 2016
    Posts
    526

    Ah god here goes again...

    Right, Iíve not been on here for ages lifeís good, got a promotion , out and about and living life. Yeah of course anxiety is there sometimes worse than other days but itís all good. I have not had a depressive relapse for 1 year. I was struggling with some harm OCD thoughts so increased my seroquel to 200mg which has quietened the mind.now the problem.

    I went to see my GP today who says I need to start tapering my mirtazapine 45mg, Iíve gained a lot of weight and I control my anxiety through exercise and the occasional benzo. I have an armoury of benzo to help me with anxiety and I do feel ready to reduce but I have tried twice before and I just turn in to a suicidal mess.

    anyone came off of mirtazapine 45mg? How did you do it? And any tips? Iím sure the quetiapine will offset most the withdrawals and the propranolol will control the adrenaline surges.

    any advice or good stories appreciated

  2. #2
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    43,197

    Re: Ah god here goes again...

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your issue.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.

    Please also read this post:

    http://www.nomorepanic.co.uk/showthread.php?t=213239
    __________________
    Nicola

    ďDon't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.Ē - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  3. #3
    Join Date
    Jan 2017
    Posts
    1,790

    Re: Ah god here goes again...

    Quote Originally Posted by Benjammin69 View Post
    I went to see my GP today who says I need to start tapering my mirtazapine 45mg, Iíve gained a lot of weight and I control my anxiety through exercise and the occasional benzo. I have an armoury of benzo to help me with anxiety and I do feel ready to reduce but I have tried twice before and I just turn in to a suicidal mess.

    anyone came off of mirtazapine 45mg?
    I think you're right in believing the quetiapine will likely reduce any withdrawal symptoms. There is not that much difference between it and mirtazapine in their affect on receptors. I've never really understood the rationale of prescribing both.

    My advice is to drop the dose in small steps, by no more than 7.5mg at a time, every 14 days or so. Take a little longer if you need to as confidence in the process is very important when weaning off meds.

  4. #4
    Join Date
    Jul 2016
    Posts
    526

    Re: Ah god here goes again...

    Quote Originally Posted by panic_down_under View Post
    I think you're right in believing the quetiapine will likely reduce any withdrawal symptoms. There is not that much difference between it and mirtazapine in their affect on receptors. I've never really understood the rationale of prescribing both.

    My advice is to drop the dose in small steps, by no more than 7.5mg at a time, every 14 days or so. Take a little longer if you need to as confidence in the process is very important when weaning off meds.
    Hi Ian hope your well mate. Do you have an idea of when I would feel withdrawals if I was to? Iím on day 5 and nothing yet really I know withdrawal is as much psychological and physiological so donít want to trigger anything but at the moment my initial drop has been pretty comfortable - less appetite and the sh..its is all lol

  5. #5
    Join Date
    Jan 2017
    Posts
    1,790

    Re: Ah god here goes again...

    Quote Originally Posted by Benjammin69 View Post
    Hi Ian hope your well mate.
    And me, you. I'm still fogging the mirror every morning which at my age is always a positive.

    Trying to break in a new (to me) GP atm which is proving harder than it should be. Youngsters these days...

    Do you have an idea of when I would feel withdrawals if I was to? Iím on day 5 and nothing yet really I know withdrawal is as much psychological and physiological so donít want to trigger anything but at the moment my initial drop has been pretty comfortable - less appetite and the sh..its is all lol
    The mirtazapine half-life is 20-40 hours so it takes 4-8 days for plasma levels to stabilize to a steady-state after a dose reduction (or increase). Generally withdrawal symptoms begin before that happens so if a fast metaboliser you'd already have begun to feel something and if a slow one then in the next day, or two. However, as per an earlier post, I expect any symptoms to be muted because of the quetiapine.

    My best tip is to not get hung up about this as psychology can be an even bigger driver of withdrawal symptoms than the physiological impact. There have been severe studies of various anxiety meds where merely telling those taking them that the dose has been reduced triggers the full catastrophe in many even though the dose remained unchanged. An anxious mind can be truly frightening in the intensity if what it can create from nothing if given half an excuse.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #6
    Join Date
    Jul 2016
    Posts
    526

    Re: Ah god here goes again...

    Down to 15mg been here for the last 8 days. Appetite decreased, a bit of a Bad mood and some
    Nauseous/diarrhoea - nothing to heavy to deal with

  7. #7
    Join Date
    Jul 2016
    Posts
    526

    Re: Ah god here goes again...

    So 3rd night on 7.5mg and I shit myself in my sleep :-( felt awful all day and had auditory hallucinations. Been a bit of a pants time; everything these Iím all good with mentally, mood etc fine but this sickness, nausea and shitness wasnít fun :-(

    I have many meds to help so itís just getting the mix but Iíll keep goin. Thatís another 11 days at 7.5mg then Juno off!

  8. #8
    Join Date
    Jan 2017
    Posts
    1,790

    Re: Ah god here goes again...

    Quote Originally Posted by Benjammin69 View Post
    everything these Iím all good with mentally, mood etc fine but this sickness, nausea and shitness wasnít fun :-(

    I have many meds to help so itís just getting the mix but Iíll keep goin. Thatís another 11 days at 7.5mg then Juno off!
    Meds for nausea and diarrhoea?

    After having recommended if for decades I finally had a reason to try ginger on a roughish ferry crossing a few weeks ago and it was very effective. Better than I had anticipated. I'm not a good sailor, get seasick in the bath of the rubber duck pitches and rolls too much.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  9. #9
    Join Date
    Jul 2016
    Posts
    526

    Re: Ah god here goes again...

    Quote Originally Posted by panic_down_under View Post
    Meds for nausea and diarrhoea?

    After having recommended if for decades I finally had a reason to try ginger on a roughish ferry crossing a few weeks ago and it was very effective. Better than I had anticipated. I'm not a good sailor, get seasick in the bath of the rubber duck pitches and rolls too much.

    Yeah I was prescribed hydroxyzine for sickness and Imodium comfort for diarrhoea. I also have benzos for if anxiety goes too high, baclofen for the pain and propranolol for heart rate and adrenaline rushes.

  10. #10
    Join Date
    Jan 2017
    Posts
    1,790

    Re: Ah god here goes again...

    Quote Originally Posted by Benjammin69 View Post
    Yeah I was prescribed hydroxyzine for sickness and Imodium comfort for diarrhoea. I also have benzos for if anxiety goes too high, baclofen for the pain and propranolol for heart rate and adrenaline rushes.
    Is the hydroxyzine effective?
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •